Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 65, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 17, 2004, 6:30 PM MDT for Union County, New Mexico. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2004, 6:30 PM MDT (00:30 UTC)
- Expired
- Jun 17, 2004, 7:30 PM MDT
- In force
- 60 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Union County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 2:35 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 676 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1788 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
645 WUUS55 KABQ 180030 SVRABQ NMC059-180130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 629 PM MDT THU JUN 17 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 730 PM MDT * AT 625 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 22 MILES NORTH OF SENECA...OR ABOUT 34 MILES NORTH OF CLAYTON...MOVING EAST AT 15 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 4 MILES EAST OF DES MOINES ALSO MOVING EAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE FOLSOM AND RURAL AREAS OF NORTHEAST UNION COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR NORTHEASTERN NEW MEXICO. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. LAT...LON 3696 10399 3653 10397 3657 10302 3700 10302 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:30 PM MDT, 4 hours earlier.
Area forecast discussion, Jun 17, 2:30 PM MDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 230 PM MDT THU JUN 17 2004 .DISCUSSION...BROAD RIDGE ALOFT CENTERED OVER THE SE U.S. WILL BUILD W OVER THE AREA THROUGH THE WEEKEND. HOWEVER...AT THE SAME TIME A SURFACE COLD FRONT WILL DROP INTO NE NM LATE FRI AND FRI NIGHT AND PRESS S AND W BY SAT. GENERALLY WEAK W FLOW FOR NEXT WEEK WITH A WEAK DISTURBANCE POSSIBLE AROUND MIDWEEK. LOOKING LIKE ANOTHER ROUND OF POTENTIALLY SEVERE WEATHER THE REMAINDER OF THIS PM THROUGH THE EVENING OVER THE EC AND NE PLAINS. ACTIVITY SHOULD LINGER CLOSE TO MIDNIGHT IN THE FAR NE. CONTINUED DRY IN THE W. GOT A BRIEF E WIND AROUND SUNRISE THIS AM IN ABQ AND COULD SEE THE SAME THING FRI EARLY AM IF SUFFICIENT CONVECTION ACROSS THE E TONIGHT. WILL NOT PUT INTO THE FORECAST AT THIS POINT THOUGH. SOMETHING FOR THE EVENING SHIFT TO CONSIDER. MAY BE A BIT LESS ACTIVE ON FRI WITH HEIGHTS AND THICKNESSES RISING A BIT WITH WARMER MID LEVELS PROVIDING A BETTER CAP. BUT NOT STRONG ENOUGH TO GO WITH A RAIN FREE FORECAST. THUS WILL KEEP SLIGHT CHANCE POPS IN FOR MUCH OF THE EAST. SURFACE FRONT STILL FORECAST TO MOVE S AND W ACROSS THE ERN PLAINS FRI NIGHT AND MAY PUSH INTO THE RIO GRANDE VALLEY BY EARLY SAT AM. WILL PUT E WINDS INTO THIS AREA. UPTICK IN CONVECTION THEN POSSIBLE FOR SAT WITH ADDED LOW LEVEL MOISTURE ACROSS THE E. COULD EVEN BE AN ISOLATED STORM BETWEEN THE DIVIDE AND CNTRL MOUNTAINS BUT WILL HOLD OFF FOR NOW. MODELS CONTINUE TO HINT AT SOME MOISTURE FROM OLD MEXICO PERHAPS MOVING INTO THE STATE ON SUN. THUS COULD BE A FAIRLY ACTIVE WEEKEND. NEXT UPSTREAM DISTURBANCE SCHEDULED FOR MID WEEK. A MOSTLY DRY DAY AHEAD OF THIS FEATURE MON THEN ANOTHER UPSWING FOR TUE AND WED. CHJ/DP && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 052/091 053/092 053 40000 GALLUP.................... 044/088 042/089 043 40000 GRANTS.................... 042/090 043/088 045 40000 GLENWOOD.................. 044/095 046/095 050 40000 CHAMA..................... 039/080 040/080 040 40111 LOS ALAMOS................ 050/087 048/084 048 40000 RED RIVER................. 038/072 038/070 038 40111 TAOS...................... 045/084 044/081 044 40100 SANTA FE.................. 049/088 051/084 050 40000 SANTA FE AIRPORT.......... 052/090 054/088 052 40000 ESPANOLA.................. 046/093 046/090 046 40000 ALBUQUERQUE HEIGHTS....... 062/094 064/092 065 40000 ALBUQUERQUE VALLEY........ 057/095 057/093 059 40000 ALBUQUERQUE FOOTHILLS..... 061/092 062/089 062 40000 ALBUQUERQUE WEST MESA..... 060/094 064/092 063 40000 SOCORRO................... 053/096 057/096 056 40000 SANDIA PARK/CEDAR CREST... 056/087 057/085 056 40000 MORIARTY/ESTANCIA......... 049/090 047/087 049 40100 CARRIZOZO................. 057/095 059/091 058 40100 RUIDOSO................... 054/088 059/084 058 40111 RATON..................... 048/083 048/080 047 40222 LAS VEGAS................. 050/084 048/081 050 40111 ROY....................... 054/082 052/082 052 40312 CLAYTON................... 058/080 055/080 057 40312 SANTA ROSA................ 060/096 058/090 058 40211 TUCUMCARI................. 064/092 064/090 065 40312 FORT SUMNER............... 064/095 062/092 062 40211 CLOVIS.................... 063/094 063/089 063 40311 PORTALES.................. 063/095 064/090 065 40311 ROSWELL................... 067/100 066/095 066 40211 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 40/46
Hazardous weather outlook, Jun 17, 6:00 AM MDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU JUN 17 2004 NMZ001>021-026-181200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT THU JUN 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF THE EASTERN PLAINS OF NEW MEXICO THIS AFTERNOON AND EARLY THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING OVER NORTHEASTERN NEW MEXICO. A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES OVER NORTHEAST NEW MEXICO AND ACROSS PORTIONS OF THE EAST CENTRAL PLAINS SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY FROM AROUND 200 PM TO 800 PM FOR UNION...HARDING...QUAY...CURRY...ROOSEVELT...EASTERN COLFAX...SAN MIGUEL...GUADALUPE...AND DE BACA COUNTIES. SPOTTER ACTIVATION MAY BE REQUIRED OVER COLFAX AND UNION COUNTIES FRIDAY AFTERNOON AND EVENING...AND OVER COLFAX...UNION...MORA... HARDING...SAN MIGUEL...QUAY...AND CURRY COUNTIES SATURDAY AFTERNOON AND EVENING. I
In the hours before
Local storm report, Jun 17, 4:34 PM MDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
434 PM MDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL LOGAN 35.36N 103.44W
06/17/2004 1.00 INCH QUAY NM FIRE DEPT/RESCUE
&&
DPORTERLocal storm report, Jun 17, 4:59 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
459 PM MDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 10 S SAN JON 34.97N 103.33W
06/17/2004 1.75 INCH QUAY NM PUBLIC
&&
DPORTERLocal storm report, Jun 17, 5:07 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
507 PM MDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 7 W NARA VISA 35.61N 103.22W
06/17/2004 0.88 INCH QUAY NM TRAINED SPOTTER
&&
DPORTERLocal storm report, Jun 17, 5:12 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
512 PM MDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 5 NW NARA VISA 35.66N 103.16W
06/17/2004 1.00 INCH QUAY NM TRAINED SPOTTER
&&
DPORTER/CHJLocal storm report, Jun 17, 6:12 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
612 PM MDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL DES MOINES 36.76N 103.83W
06/17/2004 0.75 INCH UNION NM PUBLIC
&&
DPORTERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:59 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 46 min |
| Jun 18, 2:49 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 56 min |
| Jun 18, 3:23 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 67 min |
| Jun 18, 4:00 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 60 min |
| Jun 18, 4:26 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 64 min |
| Jun 18, 4:40 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 50 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.